MAUDE Adverse Event Report: ALCON GRIESHABER AG RENAISSANCE ADVANCED HANDLE; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG RENAISSANCE ADVANCED HANDLE; SCISSORS, OPHTHALMIC
Catalog Number 713.00.38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A government agency reported that an ophthalmic forceps broken during a surgery.This resulted in a prolonged operation time and possibility of foreign body residues.The surgery was completed successfully by replacing the forceps with another one.There was no report of any patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No sample was not received by the investigation site for evaluation.No lot number was identified with this complaint, therefore the manufacturing documentation was not reviewed.However, all product and batch history records are quality reviewed prior to product release.A sample was not received at the manufacturing site therefore, the root cause for the customer complaint issue cannot be determined.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
RENAISSANCE ADVANCED HANDLE
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15192640
Report Number3003398873-2022-00051
Device Sequence Number12148197
Product Code HNF
UDI-Device Identifier07612717068285
UDI-Public07612717068285
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number713.00.38
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown